Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 72, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 3, 2016, 2:43 AM PDT. It took effect at May 3, 2016, 1:00 PM PDT. It was in force for 55 min.
The area
The counties it named.
The facts
- Issued
- May 3, 2016, 2:43 AM PDT (09:43 UTC)
- In effect from
- May 3, 2016, 1:00 PM PDT
- Expired
- May 3, 2016, 1:55 PM PDT
- In force
- 55 min
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
954 WHUS76 KMTR 030943 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 243 AM PDT TUE MAY 3 2016 PZZ530-031745- /O.NEW.KMTR.SC.Y.0072.160503T2000Z-160504T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 243 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
529 WHUS76 KMTR 031622 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 922 AM PDT TUE MAY 3 2016 PZZ530-040030- /O.CON.KMTR.SC.Y.0072.160503T2000Z-160504T0400Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 922 AM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
865 WHUS76 KMTR 032055 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 155 PM PDT TUE MAY 3 2016 PZZ530-032200- /O.CAN.KMTR.SC.Y.0072.000000T0000Z-160504T0400Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 155 PM PDT TUE MAY 3 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 2, 10:36 PM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 2, 10:36 PM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1036 PM PDT MON MAY 2 2016
.SYNOPSIS....DRY AND SEASONABLE CONDITIONS WILL PERSISTS THROUGH
TUESDAY. A WEATHER SYSTEM WILL THEN APPROACH THE CALIFORNIA COAST
BY MIDWEEK AND BRING A CHANCE OF SHOWERS AND POTENTIALLY
THUNDERSTORMS TO THE REGION FROM WEDNESDAY INTO THE START OF THE
UPCOMING WEEKEND. TEMPERATURES WILL ALSO COOL TO NEAR OR BELOW
SEASONAL AVERAGES THROUGH LATE WEEK.
&&
.DISCUSSION...AS OF 8:57 PM PDT MONDAY...A SUMMERLIKE PATTERN
RESIDES ACROSS THE DISTRICT THIS EVENING WITH A WELL DEFINED
MARINE LAYER IN PLACE ALONG THE COAST. THE MARINE LAYER CURRENTLY
STAND AROUND 2000 FT DEEP PER THE FORT ORD PROFILER WITH CEILINGS
BEING REPORTED AROUND 1000 FEET ALONG THE COAST FROM ARCATA SOUTH
THROUGH MONTEREY. LINGERING LOW CLOUDS AND STRENGTHENING ONSHORE
FLOW SIGNIFICANTLY IMPACTED TEMPERATURES TODAY WITH HIGHS COOLING
ANYWHERE FROM 5 TO 15 DEGREES FROM YESTERDAY. HIGHS FINISHED OF
THE DAY IN THE UPPER 50S TO LOW 60S ALONG THE COAST AND 70S TO LOW
80S INLAND. BRADLEY WAS OUR WARM SPOT TODAY WITH A HIGH OF 90. LOW
CLOUDS WILL INEVITABLE FILL IN OVERNIGHT UNDER A 2000 FOOT MARINE
LAYER WITH A SLOW BURNOFF ANTICIPATED ONCE AGAIN TUESDAY. LOW
CLOUDS AND A STRENGTHENING ONSHORE GRADIENT WILL LIKELY RESULT IN
SLIGHTLY COOLER TEMPERATURES ON TUESDAY BUT OTHERWISE A REPEAT OF
TODAY.
ON TUESDAY NIGHT INTO WEDNESDAY AN UPPER LEVEL TROUGH IS FORECAST TO
DEEPENING OFF THE CALIFORNIA COAST. THIS TROUGH IS ANTICIPATED TO
FORM A CLOSED LOW ON WEDNESDAY AND GRADUALLY MOVE EASTWARD OVER
NORTHERN AND CENTRAL CALIFORNIA WEDNESDAY NIGHT INTO THURSDAY. AS
THE LOW APPROACHES AND A COOLER AIRMASS SETTLES IN OVER THE
REGION TEMPERATURES WILL COOL ACROSS THE BOARD. AN INCREASED
CHANCE OF SHOWERS IS ANTICIPATED AS THIS SYSTEM MOVES INLAND.
ISOLATED AFTERNOON THUNDERSTORMS WILL ALSO BE POSSIBLE AS THE COLD
CORE MOVES ACROSS THE AREA.
UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH SATURDAY AS THE
UPPER TROUGH SLOWLY SHIFT EAST. TEMPERATURES WILL RETURN TO
SEASONAL NORMS AND WEATHER CONDITIONS WILL QUIET DOWN BY SUNDAY AS
AN UPPER LEVEL RIDGE BEGINS TO FILL IN BEHIND THE DEPARTING UPPER
TROUGH.
&&
.AVIATION...AS OF 10:30 PM PDT MONDAY...2000 FOOT MARINE LAYER IN
PLACE. SOUTHERLY FLOW ALONG THE COAST HAS ALLOWED STRATUS TO
SPREAD INTO SNS AND MRY EARLY TONIGHT. THE STRATUS WILL SPREAD
INTO THE EAST BAY AFTER 06Z AND BEND AROUND THE SOUTH BAY
REACHING SFO LAST. AN APPROACHING UPPER LEVEL TROUGH IS EXPECTED
TO KEEP STRATUS IN UNTIL 18Z OR LATER ON TUESDAY.
VICINITY OF KSFO...VFR THROUGH THE AIRPORT EVENING RUSH. MVFR CIGS
SPREADING FROM THE SOUTH REACHING SFO BY 11-12Z. CLEARING AROUND
18-19Z.
SFO BRIDGE APPROACH...SAME AS KSFO. MVFR CIGS OVER THE SOUTHERN
PART OF THE APPROACH AFTER 09-10Z SPREADING NORTH.
MONTEREY BAY TERMINALS...MVFR CIGS POSSIBLY LOWERING TO IFR
OCCASIONALLY. CLEARING BY 18Z.
&&
.MARINE...AS OF 10:30 PM PDT MONDAY...WINDS WILL REMAIN LIGHT
THROUGH THURSDAY. AN UPPER LEVEL LOW WILL MOVE THROUGH THE WATERS
THURSDAY THEN MOVE INLAND OVER SOUTHERN CALIFORNIA FRIDAY. THIS
WILL BRING A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY.
LOW PRESSURE INLAND WILL ALLOW NORTHWEST WINDS TO INCREASE FRIDAY
AND SATURDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: CW
AVIATION: W PI
MARINE: W PI
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, May 2, 4:45 AM PDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 445 AM PDT MON MAY 2 2016 CAZ006-505>513-516>518-528>530-031145- SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 445 AM PDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY REGION. .DAY ONE...TODAY AND TONIGHT DRY WEATHER CAN BE EXPECTED TODAY WITH SLIGHTLY COOLER TEMPERATURES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SYSTEM WILL MOVE INTO OUR REGION FOR THE SECOND HALF OF THE WEEK. THIS WILL LEAD TO A CHANCE OF SHOWERS PLUS A FEW THUNDERSTORMS FOR WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT...
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.